MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 CX DETACHABLE 16MM X 32CM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 35 CX DETACHABLE 16MM X 32CM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-751632
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil was difficult to advance into the coil pack during a carto procedure.During removal of the coil, the implant coil detached with 25% of the coil placed in the treatment site within the coil pack and 75% of the coil inside the catheter.The coil segment in the catheter was removed together with the catheter and the other coil segment remains implanted in the patient.There was no reported patient injury or additional intervention.The patient's current condition is reported as "stable.".
 
Event or Problem Description
It was reported that an embolization coil was difficult to advance into the coil pack during a carto procedure.After removal of the pusher from the patient, the coil was noted to be detached from the pusher wire.The catheter was removed together with the detached coil segment and replaced to complete the procedure.No portion of the coil remains in the patient.There was no reported patient injury or additional intervention.The patient's current condition is reported as "stable.".
 
Additional Manufacturer Narrative
Both segments of the coil were returned with the microcatheter.The pusher's proximal and distal sections were undamaged and met specifications.The microcatheter was kinked at the distal section.The implant coil was stuck inside of the microcatheter.The implant coil was stretched and detached.The monofilament had a tail shape.The implant coil's distal section was undamaged.The implant was returned stretched and stuck within the microcatheter and the microcatheter was also damaged.The damage to the microcatheter would have resulted in increased friction during advancement.Excessive retraction force following the coil becoming stuck likely resulted in the implant separating from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage to the microcatheter, but the damage is consistent with the device experiencing forces over specification.H11: b5: revised event / problem.

Brand Name
AZUR 35 CX DETACHABLE 16MM X 32CM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10366009
Report Number2032493-2020-00193
Device Sequence Number951035
Product Code KRD
UDI-Device Identifier00812636021096
UDI-Public(01)00812636021096(11)191002(17)240930(10)1910025J2
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number45-751632
Device Catalogue Number45-751632
Device Lot Number1910025J2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1